Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 144, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2000, 10:13 PM CST for Delta County, Hopkins County, Lamar County, Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 10:13 PM CST (04:13 UTC)
- Expired
- Mar 26, 2000, 11:15 PM CST
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Delta County, TX, Hopkins County, TX, Lamar County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 10:50 PM CST | Hail 0.75 | Charleston, TX | |
| Mar 26, 11:10 PM CST | Hail 1 | Birthright, TX | Occurred in New Birthright. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 7:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2173 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 270418
SVRFTW
TXC119-223-277-270515-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1013 PM CST SUN MAR 26 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELTA COUNTY IN NORTHEAST TEXAS
HOPKINS COUNTY IN NORTHEAST TEXAS
LAMAR COUNTY IN NORTHEAST TEXAS
* UNTIL 1115 PM CST
* AT 1013 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BLOSSOM...MOVING SOUTH
AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE COOPER AND BLOSSOM.
* QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS
STOzRM.
LAT...LON 3373 9540 3360 9555 3365 9585 3318 9585
3321 9530 3348 9531What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:10 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 26, 9:10 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 910 PM CST SUN MAR 26 2000 LOCAL RADARS CONTINUE TO INDICATE PROGRESSION OF CONVECTIVE CLUSTER ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. MUCH WEAKER RETURNS INDICATED ACROSS THE EXTREME SOUTHERN PORTIONS OF THE CWA. LATEST SURFACE ANALYSIS INDICATES A COLD FRONT ALONG THE RED RIVER. ALTHOUGH FORCING ALONG THE BOUNDARY APPEARS TO BE WEAK...SCATTERED CONVECTION STILL POSSIBLE AHEAD OF THIS FEATURE...AS THE BOUNDARY ENCOUNTERS INSTABILITY RIDGE...CENTERED ALONG THE INTERSTATE 35 CORRIDOR. .FTW...NONE. 83
In the hours before
Special weather statement, Mar 26, 8:58 PM CST, 1 hour 15 minutes before
TXZ158-174-270500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 858 PM CST SUN MAR 26 2000 TORNADO WATCH NUMBER 122 HAS BEEN CANCELED FOR BELL AND MILAM COUNTIES. 83
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:28 PM CST | Severe Thunderstorm Warning | FWD | Falls | 62 min |
| Mar 26, 7:08 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 52 min |
| Mar 26, 7:30 PM CST | Severe Thunderstorm Warning | FWD | Leon | 60 min |
| Mar 26, 9:20 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 55 min |
| Mar 26, 11:28 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.